Hello everyone, I started using proscar 2 years ago and used it for 6 months and then quit with no side effects. It has been more than a year since I quit and now I am suffering from erectile dysfunction and low libido. Could there be such a problem? Can side effects occur long after quitting Finasteride?
Using Proscar in your early 20s is unusual. Would you care to elaborate on the reasons?
Yes, I understand you can have a delayed reaction. It may have been triggered by some other factor. I’m sure others will have more details… Jim
Thanks for your answer Jim! Firstly, I was losing a lot of hair when I was 21 and actually started finasteride without doing much research. Because it was written everywhere that the side effects would go away when left. I also used it for about 6 months, and when I realized that I did not enjoy orgasm very much in the last days of my use, I stopped it suddenly. After 2 weeks, everything got better and I moved on with my life. I also had sexual intercourse 3 times on top of that and no problems occurred. About 3 months ago, 1.5 years after stopping Finasteride, I noticed that the erection disappeared while I was masturbating while switching from one video to the next. I immediately went to the urologist and he did a blood test. LH, prolactin and E2 were elevated, but total testosterone was normal. Free testosterone was not included in the blood test. The doctor said I shouldn’t worry too much and gave Lifta 5mg pills. I used it for 15 days at that time the erections were of course perfect. But after I finished using Lifta, I still had erection problems. I hadn’t even thought of finasteride until then. Then I thought it might be due to finasteride. Nowadays, I have a hard time getting an erection, but when I get an erection, I can ejaculate. In addition, I have had pain for about 2 weeks, especially in my right testicle. I am using vitamin D3. Could such a problem be PFS 1.5 years after stopping Finasteride? Have you ever met on the forum before? I’ve searched but haven’t found it yet.
I’ll let others with a greater understanding of the blood test intricacies answer your questions. I’m curious, if your usage was for hair loss, did you use Proscar or Propecia? Jim
I developed sexual side effects 5 and a half months after stopping using finasteride, I had no sexual side effects whilst on the drug.
Is it possible that you were exposed to another 5ari substance closer to developing ED? For example, were you using minoxidil?
I’d say it’s a knocking bet that finasteride has caused these issues which are quite typical. I’m aware of someone developing pfs 6 years after cessation. Going forward stay away from 5aris as your situation could get a lot worse as has happened to many on here.
Live healthily and try not to over stress about things.
What about these sexual side effects now? Has it gotten worse? No, I haven’t used minoxidil etc any other product after finasteride.
I used proscar for hair loss. I had genetic hair loss only in the front part, but it was actually a very small amount of hair loss. I made the mistake of using it with the stress and lack of research of early age in the past.
For me it has gotten slightly better since January, but improvements seem to come and go. I am still a shadow of my former self, with basically no libido.